Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


resistance?
Feb 28, 2009

Hi Doc,

I have started on Atripla in November, my labs were VL 600000 and CD4 99 at the time. After 1 month, my VL dropped to 1800 and CD4 went up to 154. I was happy with the results. However, last week my 3 month lab results came and, I was disappointed to see VL 1900 and CD4 184. Although CD4 went up, the fact that VL is still high - and even higher than before - scared me. What do you think is the reason behind this? Can this be resistance, or a simple blip? Am I still on track to undetectable VL?

Response from Dr. McGowan

Thank you for your question. The best thing you can do is to maintain your adherence to Atripla, and get your viral load rechecked as soon as possible (your question was posted about a week ago)and if the new viral load is around the same number or higher it might be appropriate to check for viral resistance. How quickly the viral load achieves undetectable levels can vary from person to person and the test itself can vary such that even if the same sample is run twice one can get slightly different numbers. While all of this is being sorted about it is critical to maintain adherence to your Atripla. Good luck, Joe



Previous
Issentress Not Non-Inferior/
Next
No response

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement